Applied Mathematics & Optimization

, Volume 62, Issue 3, pp 295–322 | Cite as

Large Deviations for Two-Time-Scale Diffusions, with Delays

  • Harold J. KushnerEmail author


We consider the problem of large deviations for a two-time-scale reflected diffusion process, possibly with delays in the dynamical terms. The Dupuis-Ellis weak convergence approach is used. It is perhaps the most intuitive and simplest for the problems of concern. The results have applications to the problem of approximating optimal controls for two-time-scale systems via use of the averaged equation.


Large deviations Delay equations Two-time-scale systems 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alvarez, O., Bardi, M.: Viscosity solutions methods for singular perturbations in deterministic and stochastic control. SIAM J. Control Optim. 40, 1159–1188 (2001) zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Alvarez, O., Bardi, M.: Ergodicity, stabilization and singular perturbations for Bellman-Isaacs equations. Mem. Am. Math. Soc. 204, 1–77 (2010) MathSciNetGoogle Scholar
  3. 3.
    Borkar, V., Gaitsgory, V.: On existence of limit occupational measures set of a controlled stochastic differential equation. SIAM J. Control Optim. 44, 1436–1473 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Borkar, V., Gaitsgory, V.: Averaging of singularly perturbed controlled stochastic differential equations. Appl. Math. Optim. 56, 169–209 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Bouè, M., Dupuis, P.: A variational representation for certain functionals of Brownian motion. Ann. Probab. 1641–1659 (1998) Google Scholar
  6. 6.
    Dupuis, P., Ellis, R.: A Weak Convergence Approach to the Theory of Large Deviations. Wiley, New York (1997) zbMATHGoogle Scholar
  7. 7.
    Dupuis, P., Ishii, H.: On Lipschitz continuity of the solution mapping to the Skorokhod problem, with applications. Stoch. Stoch. Rep. 35, 31–62 (1991) zbMATHMathSciNetGoogle Scholar
  8. 8.
    Ethier, S.N., Kurtz, T.G.: Markov Processes: Characterization and Convergence. Wiley, New York (1986) zbMATHGoogle Scholar
  9. 9.
    Freidlin, M.I., Wentzell, A.D.: Random Perturbations of Dynamical Systems. Springer, New York (1984) zbMATHGoogle Scholar
  10. 10.
    Kabanov, Y., Pergamenshchikov, S.: Two-Scale Stochastic Systems. Springer, Berlin (2003) zbMATHGoogle Scholar
  11. 11.
    Kurtz, T.G.: Approximation of Population Processes. CBMS-NSF Regional Conf. Series in Appl. Math., vol. 36. SIAM, Philadelphia (1981) Google Scholar
  12. 12.
    Kushner, H.J.: Weak Convergence Methods and Singularly Perturbed Stochastic Control and Filtering Problems. Systems and Control, vol. 3. Birkhäuser, Boston (1990) zbMATHGoogle Scholar
  13. 13.
    Kushner, H.J.: Heavy Traffic Analysis of Controlled Queueing and Communication Networks. Springer, Berlin (2001) Google Scholar
  14. 14.
    Kushner, H.J.: Numerical Methods for Controlled Stochastic Delay Systems. Birkhäuser, Boston (2008) zbMATHGoogle Scholar
  15. 15.
    Kushner, H.J., Dupuis, P.: Numerical Methods for Stochastic Control Problems in Continuous Time, 2nd edn. Springer, Berlin (2001) zbMATHGoogle Scholar
  16. 16.
    Liu, W.: Large deviations for stochastic evolution equations with small multiplicative noise. Appl. Math. Optim. 61, 27–56 (2010) zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Mohammed, S.-E.A.: Large deviations for stochastic systems with memory. Discrete Contin. Dyn. Syst., Ser. B 6, 881–893 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Ren, J., Zhang, X.: Freidlin-Wentzell’s large deviations for stochastic evolution equations. J. Funct. Anal. 254, 3148–3172 (2008) zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Veretennikov, Y.A.: On large deviations in the averaging principle for SDEs with a “full dependence”. Ann. Probab. 27(1), 284–296 (1999) zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Veretennikov, A.Y.: On large deviations for SDEs with small diffusion and averaging. Stoch. Process. Appl. 89, 69–79 (2000) zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Veretennikov, A.Y.: On large deviations in the averaging principle for SDEs with a full dependence, correction. arXiv:math/0502098 (2005)
  22. 22.
    Zhang, X.: Euler schemes and large deviations for stochastic Volterra equations with singular kernels. J. Differ. Equ. 244, 2226–2250 (2008) zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Applied MathBrown UniversityProvidenceUSA

Personalised recommendations